How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd
DrThomasMd, Board certified internist
Category: Urology
Satisfied Customers: 63757
Experience:  In internal medicine we deal with prostate, bladder and kidney diseases, including cancers.
24257177
Type Your Urology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

My father had surgery about a month ago (bladder/prostate

Customer Question

My father had surgery about a month ago (bladder/prostate related). He developed a UTi over the course of the last few weeks, and it is being treated with the antibiotic Ciproflaxin (500mg). He has been on the anitibiotic for about 6 days now, and he has a lot of blood and discharge in his urine. Is this normal? Should I be concerned?
Submitted: 8 months ago.
Category: Urology
Expert:  DrThomasMd replied 8 months ago.

Hello

No

A lot of blood for a uti that is visible is not normal.

This often implies a problem with the surgical site, or with the bladder.

He should be talking with the surgeon, who I assume is a urologist.

He should go to the ER if this gets worse or continues unabated.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here daily.